I have just had the worst, most painful period of my life! I'm 39 and have noticed that my periods seem to be changing - the physical symptoms I experience have gotten worse. I was having severe cramping in my lower abdominal area and it was radiating down my legs. The strange thing was that I was not bleeding very heavy at all - actually much lighter than normal. Any idea why this could be? I'm still bleeding a little and having some cramping (even at the end of my period). My doctor had me take a home pregnancy test to make sure I wasn't having a miscarriage - it came back negative. I can't get in to see her until next month.... should I be concerned about this??
It isn't terribly uncommon for periods to get worse as we age. But your symptoms make me wonder about endometriosis. Another possibility that comes to mind is cervical stenosis--this is narrowing of the opening of the cervix that prevents the menstrual blood from flowing out or slows it down, and can cause horrible cramping. Usually there would be some reason for cervical stenosis to occur, such as a history of cervical biopsies, or a procedure like a D&C. I don't know if you would have had any of these types of procedures that would put you at risk.
It doesn't sound like something that needs to be evaluated sooner than 4-6 weeks.
If you do have another period before you can get in to see your MD, try taking Aleve or Motrin. Maybe your MD could call you in a perpscription for something in the mean time.
Hope this helps!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.